After I had mine inserted in November 2003, I started to have what I thought of as minor feminine itching. I thought it was brought on by a change in detergents or soap as I was trying different detergents at that time. It never lasted very long at first but got worse over time. This past year it was lasting 2 weeks on and 2 weeks off. That is when I started searching on the internet and discovered this website and realized that I not only had this side effect but others as well. When I went to see my gyno, she determined it to be a yeast infection (although it did not seem like one to me since there was absolutely no discharge.) I was never diagnosed with bacterial vaginosis but I bet I had that as well. I was also very dry all the time. My husband and I would use an over the counter personal lubrication called astroglide. It works well. I have since had my Mirena removed in April and my body is getting back to normal. I have not had one infection since and just about all my other side effects are gone.
Good luck to you!